1st Dose Cymbalta, Feel Like Dying.

Discussion in 'Fibromyalgia Main Forum' started by joeb7th, Dec 7, 2006.

  1. joeb7th

    joeb7th New Member

    I took my first does ( 30 mgs ) of the antidepressant Cymbalata last night around 5 or 6 PM.

    Around 8 to 9PM I went to bed as I didn't feel good. Eyes felt sleepy tired, but just laid there for hours getting sicker by the hour. I never fell asleep one minute last night. I was agitated. My intestinal tract became real sore all night and I was moaning and tossing and turning all night and having bad gas all night. I would get prickly chills throughout the night.

    As the early morning came I also felt sick.

    Now this morning I feel soooo sick. Like I am going to pass out. Like warm neck, pale face and just sick all over. Haven't thrown up...but so weak and shakey and as always sore all over from tendonitis pain and weak.

    I had to go to my therapist this morning as I hadn't canceled in 24 hours. I was so sick when I got there. She said it sounded like all the other times I said I was sick. Down played this. Had me go through my therapy and I did talk about personal issues.

    When I left I went to my new PCP and told his receptionist I think I had a bad reaction to this Cymbalta...and I was so sick. He briefly saw me. Told me to go home and drink gator aid...and he wants me to try "effexor" next.

    Right now, I don't want to think about anything regarding new anti-depressants. I just want to quit feeling so sick. I just want to get through the day without feeling like I am going to pass out and ...

    Whew, that Cymbalta just ripped through me. I hope this starts to fade soon. Man, feel so bad.

    JB
  2. Lynna62

    Lynna62 New Member

    I'm so sorry you are feeling so bad. When I started on Cymbalta I started on 20mg and I took it at bedtime to minimize the nausea. I guess this is the perfect illustration of how something can be okay for one and horrible for another.

    I don't have anything to offer other than my sincere sympathy. I hope you feel better soon and can get some rest.

    ((hugs))
    Lynna
  3. joeb7th

    joeb7th New Member

    Still sick, afternoon here. Guess it is going to take a couple of days for this to get out of my system.

    Man, haven't felt this bad in weeks.

    Can't believe an antidepressant can make you feel so bad.
  4. Adl123

    Adl123 New Member

    Dear JB,
    I[m so sorry you went through that. I have't taken Cymbalta, but my best friend did, and after a couple of days she just stopped it. fter that, it took her a few days to get it out of her system. I guess it's O.K for some, but I've heard a lot about bad reactions to it.

    Good luck. I hope you feel better soon, and find something that really helps.

    Terry
  5. krchamp

    krchamp New Member

    I haven't take Cymbalta but I hope you feel better
    soon

    Kristi :eek:)
  6. fivesue

    fivesue New Member

    I did take Cymbalta for six months, and although it didn't make me sick, getting off it was hell on earth.

    And that was after I got off Effexor, which I took for 3 years,300 mgs. a day, as I went on to Cymbalta.

    Since April, I have been on the course of eliminating AD's from my medications, and I did get help from my doctor. It would have been almost impossible without medical help. I weaned down, and even weaning off Cymbalta, I found myself in horrible shape...got a small dose of Prozac, took that for a month and a half and have finally gotten off all AD's.

    I'm very sure that AD's are very good medications for people. They were of great help to me when I went through menopause...I'd be in a nuthouse without them. But after nine years, I, thankfully, don't need them anymore. But, getting to the point of finding that out took 8 months.

    I would caution you in taking a SNRI if you can take something else that will help. What AD's have you tried so far? Google Effexor Discontinuation Syndrome...quite an eye-opener.

    Anyway, the withdrawal is so awful that I would just like to pass on my experience for what it's worth. Maybe another AD would work as well without the horror of forgetting or whatever.

    My cousin is on Effexor and she is looking at withdrawing in a few months. I just, as she, didn't want to be on something that if I couldn't get it for whatever reason would darn near kill me....don't like pain.

    I also want you to know that I am not a doctor and do not have a clue about your medical needs...Effexor was better as far as helping with depression than Cymbalta...but the withdrawal just eliminates both of them from my list of what I will take.

    Please take care. I pray for the right meds for you. Keep us posted on your progress. Again, I'm sorry you are having such a hard time.

    Sue
  7. shell

    shell New Member

    Well close to it. I took my first 30 mg dose this morning. I was scared to take it at night as my sleep is sacred and I wasn't sure what it would do to me. I guess I would rather have it mess up my day. I have felt rather ill today... like a bad case of my acid reflux has presented itself, but I know it is the medicine. I feel horribly strange also and my skin is crawling kind of like when you have a fever and are about to sweat but you don't. I also was very dumb and drank some herbal tea and had a green spirinula smoothie today also... sometimes I don't think about what kind of situation I put myself into!! So my boss comes in and tells me I have dialated eyes - my pupils are HUGE. I went to the bathroom and sure enough! So then I read online this is a side effect of the med. So that is my first two effects in the first 4 hours. Can't wait to see what else is coming. I am going to try with all my might to stick it out and see if it really helps me because believe it or not my pain is feeling better right now. Which is kind of unbelieveable to me after such a short time frame. I don't experience placebo effects often so we will see what this is really doing to me. Pretty sure it could not be helping that quick, so it must be a big coincidence, but I am hopeful.

    Keep us updated if you try the effexor. I am just busy trying things right now, as I am in a desperation state.
  8. joeb7th

    joeb7th New Member

    Great postings. Really gave me some real live experience information that I can use.

    I really don't want to go on Effexor. Doc just needed to feel like he was doing something. I went in his office because I felt like I was going to pass out, so sick and intestinals feeling so sore and haywire. He din't even check my vitals. Squeezed me in for less than 5 minutes as I just walked in. Appreciate him doing that however. And He is a nice guy.

    Yes, coincidence that someone else started Cymbalata today also. Yes, everyone is different in responses to it. My intestinal tract, especially middle intestines had been damaged from last year anyway...so super tender, areas of inflammation and scaring. But I also dreaded taking this for first time also. I kept putting it off.

    Under pressure from so many to get back on AD's.

    Think I had an instinctual feeling something would happen. PCP warned me that Cymbalata can hit people hard in the beginning. Still sick and sore and drained even tonight. Wonder how many days it will take to ease up. Took a 1 mg. lorazepam just now to relax.

    I might just go back on Lexipro if I have to. I was on that 5 months ago, but I gained 40 lbs, couldn't sleep and lost my sex drive and had heart jumps on that. So gradually got off of it. It wasn't too bad to get off of and it didn't make me sick at all. Can't recall if it made me feel too much better for depression. Certainly wasn't profound if it did...or I would have remembered it.

    But it seems the easiest on the body. And I certainly need help now and will probably for a year or two.

    I also need to change my dietary habits...but this is an incredible challenge. A huge and difficult one.

    It requires so much more time management and shopping habit changes and storage and preparation changes and it actually costs more to eat the good juices and supplements, which I don't have the money for right now.

    Suzanne Summers might have the right idea, but changing your whole eating patterns is expensive. My biggest hurdle right now.

    Thanks for responses everyone. JB
  9. shell

    shell New Member

    JB,

    I have learned that I really should not give my opinion after 6 hours on the medicine! After the eye dialating experience, I too had a miserable horrible night! It was one of the worst experiences of my life! I had a sort of hallucination like experience all night long. I woke up miserable, sore and unable to go to work. It took me a few days to get back to normal. I was so drained and I woke up in pain.

    I have taken lexapro and welbutrin and had a few bad side effects 30 days in, but that was childs play compared to this monster.

    I too am still looking for something to take.

    Michelle
  10. rushword

    rushword New Member

    I tried Cymbalta for just one day back in May. My doctor gave it to me for pain. I spent the entire day and night crying. I have never been as shook up as when I took this drug. I was a nervous wreck. It took a couple of days for the nervousness to stop. I don't take meds for depression. I tried a small dose of Elavil, also for pain. Ended up stopping it after a month, after I got so plugged up with constipation that I couldn't even urinate. Years ago, I tried taking Wellbutrin to stop smoking. It made me to dizzy to keep taking it. So, at this point I am scared to take any antidepressants again.